Need help on a constipation dx :)

BABS37

Expert
Messages
312
Location
Adel, IA
Best answers
0
Patient has constipation due to oral narcotic (Gabapentin withdrawal) usage...

Not sure if I should go with 564.09 or use the overdoes 976.9 for narcotic code or do I use both? E code E852.9 for accident? The inpatient note isn't real descriptive...

Thoughts?

Thank you!
 

meganrveach

Networker
Local Chapter Officer
Messages
39
Best answers
0
I would say if Dr. note doesn't specify contstipation due to drug overdose, accidental, then I would go with the 564.09.
 

j-fowler57

Guru
Messages
136
Best answers
0
I would use also the 564.09 and the E code of E9479 which is an unspecified drug substance causing adverse effect. Plus if you could get more info that would be very helpful. Hope this helps!!
 

j-fowler57

Guru
Messages
136
Best answers
0
I just reread your question and seen the drug used and would use E9363 for the drug specified.
 

mitchellde

True Blue
Messages
13,505
Location
Columbia, MO
Best answers
2
It would be the adverse effect if the drug were taken properly according to prescription. It would be poisoning the drug were taken incorrectly. For the adverse effect you code the problem first followed by the E code for adverse effect of <drug>. If it were poisoning you would code the poisoning code first followed b the problem followed by the E code to indicated if the poisoning were accidental or intentional harm
 
Top